Alert archive / California / Wind Advisories in 2012

Wind Advisory 51, NWS Los Angeles, CA

June 2, 2012

NWS Los Angeles, CA issued this wind advisory at Jun 2, 2012, 9:02 PM PDT. It took effect at Jun 2, 2012, 10:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2012, 9:02 PM PDT (04:02 UTC)
In effect from
Jun 2, 2012, 10:00 PM PDT
Expired
Jun 3, 2012, 3:34 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS76 KLOX 030402
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 PM PDT SAT JUN 2 2012

CAZ059-030515-
/O.EXP.KLOX.WI.Y.0050.000000T0000Z-120603T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
902 PM PDT SAT JUN 2 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS ARE DIMINISHING ACROSS THE AREA THIS EVENING. LOCAL GUSTS TO
40 MPH ARE STILL POSSIBLE ACROSS THE WESTERN PORTION TONIGHT.

$$

CAZ053-054-031100-
/O.NEW.KLOX.WI.Y.0051.120603T0500Z-120603T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
902 PM PDT SAT JUN 2 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 4 AM PDT SUNDAY.

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS UP TO
  50 MPH WILL DEVELOP ACROSS THE INTERSTATE 5 CORRIDOR TONIGHT.
  THE WINDS WILL LIKELY DIMINISH EARLY SUNDAY MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS FOR MOTORISTS DRIVING THROUGH THE INTERSTATE 5
  CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
1 follow-up statement
622 
WWUS76 KLOX 031034
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
334 AM PDT SUN JUN 3 2012

CAZ053-054-031145-
/O.CAN.KLOX.WI.Y.0051.000000T0000Z-120603T1100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
334 AM PDT SUN JUN 3 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

THE WINDS HAVE FALLEN BELOW ADVISORY THRESHOLDS AND THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 8:29 PM PDT, 33 minutes earlier.

Area forecast discussion, Jun 2, 8:29 PM PDT, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
829 PM PDT SAT JUN 2 2012

.SYNOPSIS...

OVERNIGHT LOW CLOUDS AND FOG ARE EXPECTED TO CONTINUE THROUGH EARLY
NEXT WEEK. TEMPERATURES WILL WARM A COUPLE DEGREES ON SUNDAY BEFORE
A LOW PRESSURE TROUGH COOLS TEMPERATURES ON MONDAY AND TUESDAY WITH
GUSTY AFTERNOON ONSHORE FLOW. A WEAK SURFACE HIGH PRESSURE IS
EXPECTED TO BRING WARMER TEMPERATURES AND BREEZY NORTHEAST FLOW
MIDWEEK.

&&

.UPDATE...

LOW-LEVEL NORTHWEST FLOW AND WEAK COLD AIR ADVECTION HAS SCOURED
THE MARINE LAYER INDUCED STRATUS THIS EVENING...BUT STRATUS SHOULD
FILL BACK IN OVERNIGHT THE EDDY CIRCULATION OVER THE BIGHT
REGENERATES. CURRENT PACKAGE HANDLES STRATUS COVERAGE WELL THIS
EVENING AND NO UPDATES ARE PLANNED TO HANDLE STRATUS COVERAGE.

A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM PDT FOR GUSTY
ONSHORE WINDS. WINDS ARE DIMINISHING THIS EVENING AS ADVERTISED
AND THE ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE. HOWEVER...THE
WESTERN PORTION OF THE ANTELOPE VALLEY SUCH AS POPPY PARK MAY PICK
UP AND BE NEAR ADVISORY LEVELS AFTER MIDNIGHT TONIGHT AS THE
NORTHERLY LOW-LEVEL FLOW INCREASES AND DOWNSLOPES INTO THE
WESTERN PORTION OF THE ANTELOPE VALLEY.

THE MAIN CONCERN WITH THE INCREASING LOW-LEVEL FLOW IS THE
INTERSTATE 5 CORRIDOR. LATEST NAM-WRF SOLUTIONS INCREASE BOUNDARY
LAYER WINDS FOR THIS EVENING...WITH 850 MB WINDS NEAR 40 KNOTS AND
BOUNDARY LAYER WINDS BETWEEN 30 AND 35 KNOTS THROUGH THE
INTERSTATE 5 CORRIDOR. A WIND ADVISORY FOR THE INTERSTATE
CORRIDOR IS BEING CONSIDERED CURRENTLY...BUT ANY ISSUANCE WILL
WAIT FOR ADDITIONAL DATA SOURCES TO ARRIVE THIS EVENING.

&&

.PREV DISCUSSION...

SHORT TERM...A LOW PRESSURE SYSTEM...CURRENTLY PARKED JUST WEST
OF BRITISH COLUMBIA...WILL QUICKLY SWING THROUGH NORTHERN
CALIFORNIA LATE MONDAY. SIGNIFICANT CHANGES ARE ON TAP FOR MONDAY
AND TUESDAY AS A RESULT. ON MONDAY...THE APPROACHING TROUGH SHOULD
DEEPEN THE MARINE LAYER AND EXPAND COVERAGE INTO THE COASTAL
MOUNTAIN SLOPES. THIS SHOULD ADD UP TO SOME DRIZZLE AS
WELL...ESPECIALLY OVER THE FAVORED SAN GABRIEL FOOTHILLS...WHERE
MEASURABLE PRECIPITATION IS POSSIBLE. TO THE NORTH...A WEAK FRONT
ASSOCIATED WITH THIS LOW WILL PASS THROUGH THE AREA...AND COULD
BRING A STRAY SHOWER OR TWO TO SLO COUNTY...THOUGH NOT MENTIONED
IN THE FORECAST JUST YET. TEMPERATURES WILL PLUMMET...WITH
WIDESPREAD 5 TO 15 DEGREES OF COOLING ON MONDAY...DOWN INTO WELL
BELOW NORMAL TERRITORY. AMPLE HIGH CLOUDS ARE EXPECTED ON MONDAY
AS WELL.

MOST SIGNIFICANTLY...WINDS WILL BE ON THE INCREASE MONDAY AND
TUESDAY. GUSTY AND POSSIBLE ADVISORY LEVEL WEST WINDS ARE ON TRACK
FOR MONDAY OVER MOST INTERIOR MOUNTAINS AN VALLEYS...AND POSSIBLY
THE CENTRAL COAST. THE FLOW WILL SHIFT TO THE NORTHWEST MONDAY
NIGHT...AND RESULT IN A HEALTHY SBA SUNDOWNER AND I-5 WIND
PATTERN...WHERE WIND ADVISORIES LOOK LIKELY. THESE WINDS ARE POISED
TO CONTINUE THROUGH TUESDAY NIGHT...AND SHOULD IMPACT THE ANTELOPE
VALLEY BY TUESDAY AFTERNOON AS WELL. THE AIRMASS WILL COOL ON
TUESDAY...AND INTERIOR AREAS SHOULD RESPOND WITH MORE COOLING...BUT
COASTAL AREAS WILL BE MODERATED BY THE OFFSHORE WINDS. THE MARINE
LAYER AND STRATUS WILL BE DISRUPTED BY ALL OF THIS...AND WOULD NOT
BE SURPRISE IF IT COMPLETELY SCOURS OUT ON TUESDAY...ESPECIALLY
NORTHWEST OF LA COUNTY.

LONG TERM...THE AFOREMENTIONED LOW LOOKS TO QUICKLY SCOOT OUT OF
THE AREA ON WEDNESDAY...WITH WEAK SURFACE HIGH PRESSURE BUILDING
INTO NORTHERN NEVADA. THIS SHOULD GIVE US SOME BREEZY NORTHEAST
WINDS...AND HELP OUR AREA QUICKLY RECOVER FROM TUESDAY WITH
WARMING AND DRYING THROUGH THURSDAY. NOT VERY CONFIDENT ON HOW THE
LOW CLOUDS AND FOG WILL RESPOND TO ALL OF THIS...BUT LIKELY WILL
BE LESS IN COVERAGE THAN TYPICAL FOR JUNE. TEMPERATURES SHOULD BE
ABOVE NORMAL AS A RESULT...RIGHT ON INTO THE WEEKEND.

&&

.AVIATION...03/0017Z.

IFR TO MVFR CONDITIONS WILL SPREAD INTO ALL COASTAL TERMINALS
THROUGH 05Z...THEN LOWER TO LIFR TO IFR BETWEEN 03Z AND 07Z. VALLEY
TERMINALS WILL ALSO SEE LIFR TO IFR CONDITIONS DEVELOP BETWEEN 04Z
AND 11Z. COASTAL TERMINALS WILL STRUGGLE TO CLEAR ON SUNDAY
AGAIN...ESPECIALLY FOR KSBA AND KOXR.

KLAX...MVFR CONDITIONS WILL SPREAD IN THROUGH 01Z AND LOWER TO IFR
THROUGH 03Z. CONDITIONS SHOULD IMPROVE BACK TO MVFR BETWEEN 10Z AND
13Z SUNDAY. MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 18Z OR 19Z
AT THE LATEST.

KBUR...VFR CONDITIONS WILL DETERIORATE TO IFR BETWEEN 05Z AND 08Z.
CONDITIONS WILL IMPROVE TO VFR BETWEEN 15Z AND 17Z SUNDAY.

&&

.MARINE...NUISANCE COASTAL FLOODING OR TIDAL OVERFLOW IS EXPECTED IN
THE VICINITY OF LONG BEACH MONDAY MORNING THROUGH TUESDAY MORNING.
THE HIGHER HIGH WATER AT 7.1 FEET IS EXPECTED TO OCCUR DURING BOTH
SUNDAY AND MONDAY LATE EVENINGS AND THE LOWER HIGH WATER AT 4.1 FEET
IS EXPECTED BOTH MONDAY AND TUESDAY LATE MORNINGS. THE LOWER LOW
WATER AT MINUS 1.8 FEET IS EXPECTED AROUND SUNRISE MONDAY AS WELL AS
TUESDAY. A SOUTH SWELL IS EXPECTED TO BUILD SUNDAY NIGHT AND PEAK
MIDDAY MONDAY THEN GRADUALLY SUBSIDE MONDAY NIGHT. THE LARGEST
SWELLS WILL COINCIDE WITH THE LOWER HIGH WATER AND THE HIGHER LOW
WATER MONDAY MORNING THROUGH MONDAY AFTERNOON. THE TREAT OF COASTAL
FLOODING IS MINIMAL THOUGH A COASTAL FLOOD ADVISORY MAY BE ISSUED AT
A LATER TIME FOR THE MONDAY MORNING THROUGH MONDAY EVENING PERIOD.

WITH THE COINCIDING LARGE TIDAL RANGE AND BUILDING LONG PERIOD SWELL
A THREAT OF STRONG RIP CURRENTS AS WELL AS UNUSUALLY STRONG AND
REVERSED LONG-SHORE CURRENTS WILL LIKELY EXIST ALONG EXPOSED SOUTH
FACING SHORES SUNDAY NIGHT THROUGH MONDAY NIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...HALL/KITTELL
AVIATION...HALL
MARINE...30
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUN 2 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

IT WILL BE WINDY ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND
EVENING. WIND GUSTS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR
HIGH PROFILE VEHICLES. THE WINDS MAY ALSO KICK UP CLOUDS OF BLOWING
DUST AND SAND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

IT WILL AGAIN BE WINDY ON TUESDAY BOTH ACROSS THE LAND AND THE SEA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:16 PM PDTGale WatchLOX14 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.